Alert archive / Illinois / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 166, NWS Lincoln, IL

August 19, 20096 counties in Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Aug 19, 2009, 3:24 PM CDT for 6 counties in Illinois. It was in force for 66 min. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 19, 2009, 3:24 PM CDT (20:24 UTC)
Expired
Aug 19, 2009, 4:30 PM CDT
In force
66 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon

Counties DeWitt County, IL, Logan County, IL, McLean County, IL, Piatt County, IL, Tazewell County, IL, Woodford County, IL

The radar

The Lincoln radar (KILX), 67 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 19, 3:30 PM CDTTSTM WND DMG1 Sw Mackinaw, ILLARGE TREE LIMBS DOWN NEAR MACKINAW AND HERITAGE LAKE. DELAYED REPORT.
Aug 19, 3:30 PM CDTTSTM WND DMGEureka, ILNUMEROUS TREES BROKEN 15-20 FEET IN THE AIR...SOME TREES 3 FEET IN DIAMETER...NEAR EUREKA COLLEGE...TIME ESTIMATED
Aug 19, 3:30 PM CDTTSTM WND DMGMackinaw, IL9 INCH TREE LIMBS DOWN...1.09 RAINFALL IN 30 MINUTE PERIOD...TIME ESTIMATED.
Aug 19, 3:30 PM CDTTSTM WND DMGWashington, ILNUMEROUS TREE LIMBS DOWN.
Aug 19, 3:44 PM CDTTSTM WND DMGEureka, ILTREES AND POWER LINES DOWN.
Aug 19, 3:45 PM CDTTSTM WND DMG3 E Benson, ILBUILDING DAMAGED. ROOFING MATERIAL OFF BUILDING. CORNFIELD FLATTENED. NEAR MILE MARKER 23 ON INTERSTATE 39. REPORT FROM COUNTY EMERGENCY MANAGEMENT.
Aug 19, 4:12 PM CDTTSTM WND DMG4 Se Clinton, ILBETWEEN WELDON SPRING STATE PARK AND LANE...TREES DOWN ACROSS ROAD...HOMES DAMAGED...NEW SHED DAMAGED.
Aug 19, 4:18 PM CDTTSTM WND DMG3 Se Clinton, ILONE TREE UPROOTED WITH BRANCHES FALLING ON A HOUSE. ANOTHER TREE FELL DIRECTLY ON A HOUSE. SOME SIDING DAMAGE TO BOTH HOUSES. NEAR WELDON SPRINGS STATE PARK. DELAYED REPORT. TIME ESTIMATED.
Aug 19, 4:18 PM CDTTSTM WND DMG4 Se Clinton, ILBETWEEN 418 AND 422...NEAR WELDON SPRING STATE PARK AND LANE...TREES DOWN ACROSS ROAD...HOMES DAMAGED...NEW SHED DAMAGED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 19, 12:49 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.4 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2009-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 272 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2009-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 95 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
272 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
766 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
95 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KILX 192024
SVRILX
ILC039-107-113-147-179-203-192130-
/O.NEW.KILX.SV.W.0166.090819T2024Z-090819T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
324 PM CDT WED AUG 19 2009

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DE WITT COUNTY IN CENTRAL ILLINOIS...
  NORTHEASTERN LOGAN COUNTY IN CENTRAL ILLINOIS...
  MCLEAN COUNTY IN CENTRAL ILLINOIS...
  NORTHERN PIATT COUNTY IN CENTRAL ILLINOIS...
  EASTERN TAZEWELL COUNTY IN CENTRAL ILLINOIS...
  WOODFORD COUNTY IN CENTRAL ILLINOIS...

* UNTIL 430 PM CDT.

* AT 324 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM DEER CREEK TO 5 MILES NORTH OF
  HARTSBURG TO 10 MILES SOUTHWEST OF LINCOLN...OR ALONG A LINE
  EXTENDING FROM 8 MILES SOUTHWEST OF EUREKA TO 12 MILES NORTH OF
  LINCOLN TO 10 MILES SOUTHWEST OF LINCOLN...AND WAS MOVING EAST AT
  35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MINIER...
  GOODFIELD...
  LINCOLN...
  ARMINGTON...
  EUREKA...
  STANFORD...
  DANVERS...
  ROANOKE...

OTHER LOCATIONS IN THIS WARNING INCLUDE...ATLANTA...BEASON...
BLOOMINGTON...CARLOCK...CHENOA...CHESTNUT...CLINTON...COLFAX...
COOKSVILLE...DE LAND...DOWNS...EL PASO...FARMER CITY...GERMANTOWN
HILLS...GRIDLEY...HEYWORTH...HOPEDALE...HUDSON...KENNEY...LE ROY...
LEXINGTON...MACKINAW...MANSFIELD...MCLEAN...METAMORA...MORTON...
NORMAL...SAYBROOK...SECOR...TOWANDA...WAPELLA...WASHINGTON...
WAYNESVILLE...WELDON AND WHITE HEATH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

&&

LAT...LON 4076 8892 4076 8861 4073 8858 4062 8857
      4062 8847 4008 8847 4007 8945 4086 8951
      4091 8893
TIME...MOT...LOC 2024Z 256DEG 32KT 4062 8935 4032 8941
          4006 8953

$$

GOETSCH
4 follow-up statements
000 
WWUS53 KILX 192043
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
343 PM CDT WED AUG 19 2009

ILC039-107-113-147-179-203-192130-
/O.CON.KILX.SV.W.0166.000000T0000Z-090819T2130Z/
DE WITT IL-PIATT IL-LOGAN IL-TAZEWELL IL-MCLEAN IL-WOODFORD IL-
343 PM CDT WED AUG 19 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR EASTERN WOODFORD...MCLEAN...SOUTHEASTERN TAZEWELL...NORTHEASTERN
LOGAN...NORTHERN PIATT AND DE WITT COUNTIES...

AT 341 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM LOW POINT TO SECOR TO STANFORD TO
LINCOLN...MOVING NORTHEAST AT 50 MPH.

LOCATIONS IMPACTED INCLUDE...PANOLA...NORMAL...MCLEAN...KAPPA...
MIDLAND CITY...KENNEY...LAKE BLOOMINGTON...WAYNESVILLE...HALLSVILLE
AND BLOOMINGTON AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

&&

LAT...LON 4076 8892 4076 8861 4073 8858 4062 8857
      4062 8847 4008 8847 4007 8943 4068 8926
      4087 8938 4091 8893
TIME...MOT...LOC 2043Z 242DEG 44KT 4087 8926 4074 8907
          4047 8912 4011 8934

$$

GOETSCH
000 
WWUS53 KILX 192106
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
406 PM CDT WED AUG 19 2009

ILC179-192115-
/O.CAN.KILX.SV.W.0166.000000T0000Z-090819T2130Z/
TAZEWELL IL-
406 PM CDT WED AUG 19 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN TAZEWELL COUNTY
IS CANCELLED...

LAT...LON 4008 8924 4061 8909 4089 8914 4091 8893
      4076 8892 4076 8861 4073 8858 4062 8857
      4062 8847 4008 8847
TIME...MOT...LOC 2105Z 242DEG 44KT 4094 8894 4087 8876
          4055 8891 4018 8918

$$

ILC039-107-113-147-203-192130-
/O.CON.KILX.SV.W.0166.000000T0000Z-090819T2130Z/
DE WITT IL-PIATT IL-LOGAN IL-MCLEAN IL-WOODFORD IL-
406 PM CDT WED AUG 19 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR EASTERN WOODFORD...MCLEAN...EASTERN LOGAN...NORTHERN PIATT AND DE
WITT COUNTIES...

AT 404 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 10 MILES NORTHEAST OF BENSON TO 8
MILES NORTH OF CHENOA TO TOWANDA TO BEASON...MOVING NORTHEAST AT 50
MPH.

LOCATIONS IMPACTED INCLUDE...HALLSVILLE...BLOOMINGTON AIRPORT...
LEXINGTON...HEYWORTH...CHENOA...WELDON SPRINGS STATE PARK...CLINTON
LAKE DAM...WAPELLA...CLINTON AND LANE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

&&

LAT...LON 4008 8924 4061 8909 4089 8914 4091 8893
      4076 8892 4076 8861 4073 8858 4062 8857
      4062 8847 4008 8847
TIME...MOT...LOC 2105Z 242DEG 44KT 4094 8894 4087 8876
          4055 8891 4018 8918

$$

GOETSCH
000 
WWUS53 KILX 192121
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
421 PM CDT WED AUG 19 2009

ILC107-203-192131-
/O.CAN.KILX.SV.W.0166.000000T0000Z-090819T2130Z/
LOGAN IL-WOODFORD IL-
421 PM CDT WED AUG 19 2009

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WOODFORD AND EASTERN
LOGAN COUNTIES IS CANCELLED...

LAT...LON 4008 8898 4044 8898 4076 8892 4076 8861
      4073 8858 4062 8857 4062 8847 4008 8847
TIME...MOT...LOC 2121Z 241DEG 47KT 4073 8873 4042 8885
          4012 8877

$$

ILC039-113-147-192130-
/O.CON.KILX.SV.W.0166.000000T0000Z-090819T2130Z/
DE WITT IL-PIATT IL-MCLEAN IL-
421 PM CDT WED AUG 19 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR EASTERN MCLEAN...NORTHERN PIATT AND EASTERN DE WITT COUNTIES...

AT 420 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM CHENOA TO DOWNS TO WELDON...
MOVING NORTHEAST AT 55 MPH.

LOCATIONS IMPACTED INCLUDE...DE LAND...FARMER CITY...COLFAX...
ARROWSMITH AND GALESVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

&&

LAT...LON 4008 8898 4044 8898 4076 8892 4076 8861
      4073 8858 4062 8857 4062 8847 4008 8847
TIME...MOT...LOC 2121Z 241DEG 47KT 4073 8873 4042 8885
          4012 8877

$$

GOETSCH
000 
WWUS53 KILX 192135
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
435 PM CDT WED AUG 19 2009

ILC039-113-147-192144-
/O.EXP.KILX.SV.W.0166.000000T0000Z-090819T2130Z/
DE WITT IL-PIATT IL-MCLEAN IL-
435 PM CDT WED AUG 19 2009

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MCLEAN...NORTHERN
PIATT AND EASTERN DE WITT COUNTIES EXPIRES AT 430 PM CDT...

...A TORNADO WARNING REMAINS IN EFFECT FOR EASTERN DE WITT...
SOUTHEASTERN MCLEAN...AND NORTHERN PIATT UNTIL 515 PM.

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO
WATCH REMAINS IN EFFECT UNTIL 7 PM.

LAT...LON 4008 8898 4044 8898 4076 8892 4076 8861
      4073 8858 4062 8857 4062 8847 4008 8847
TIME...MOT...LOC 2121Z 241DEG 47KT 4073 8872 4042 8884
          4012 8876

$$

GOETSCH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 3:11 PM CDT, 13 minutes earlier.

Area forecast discussion, Aug 19, 3:11 PM CDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
311 PM CDT WED AUG 19 2009

.DISCUSSION...
ISSUED 304 PM CDT WED AUG 19 2009

PROBLEM AREAS ARE 3 SHORT WAVES TO MOVE THROUGH THE REGION THIS
EVENING TO OVERNIGHT.

SHORT TERM...
2 WAVES TO MOVE THROUGH REGION INTO THE EVENING WITH A 3RD ONE
LATE TONIGHT TO TRIGGER HEAVY RAIN. DID NOT GO WITH FFA AS RAIN
NOT TO BE OVER GUIDANCE. UPPER LOW TO TRIGGER MORE STORMS INTO
THURSDAY.

LONG TERM...
BEHIND THE MAJOR UPPER LOW...HIGH PRESSURE TO KEEP THINGS QUIT SAT
TO TUE. NEXT FRONT TO MOVE THROUGH WED AND EUR MODEL LOOKS THE
BEST AT THIS TIME FOR ADDED PCPN ON WED.

GOETSCH
&&

.AVIATION...
ISSUED 1245 PM CDT WED AUG 19 2009
WEATHER SPINNING UP AND WILL KEEP THIS BRIEF. SEVERAL ROUNDS OF
THUNDERSTORMS AND SHOWERS ANTICIPATED THROUGH NEXT 24 HRS. BROAD
TROF OVER THE REGION SHOULD KEEP LLVL CLOUDS IN PLACE AS WELL.
RAINFALL AND SFC MOISTURE SHOULD REMAIN HIGH...ALLOWING FOR VSBY
DROPS AND PATCHY FOG IN THE EARLY MORNING HOURS. CIGS SHOULD
REMAIN MVFR...AND VIS IFR THROUGH MUCH OF THE PERIOD. CANNOT RULE
OUT THE CHANCES FOR LIFR VIS FROM 10Z TO 14Z IN AREAS OF HEAVIEST
RAINFALL.

HJS
&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Aug 19, 2:53 PM CDT, 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
253 PM CDT WED AUG 19 2009

ILZ027>031-036>038-040>044-047>051-053-201200-
CASS-DE WITT-FULTON-KNOX-LOGAN-MACON-MARSHALL-MASON-MCLEAN-MENARD-
MORGAN-PEORIA-PIATT-SANGAMON-SCHUYLER-SCOTT-STARK-TAZEWELL-
WOODFORD-
253 PM CDT WED AUG 19 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE LIKELY THROUGH TONIGHT....WITH A SLIGHT CHANCE OF
SEVERE THUNDERSTORMS THROUGH EARLY EVENING. THE STORMS MAY BECOME
SEVERE THIS AFTERNOON AND EARLY THIS EVENING WITH DAMAGING WIND
GUSTS...LARGE HAIL...FREQUENT LIGHTNING...VERY HEAVY RAINS OF 1 TO
1.5 INCHES IN LESS THAN A HALF HOUR AND POSSIBLE TORNADOES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ADDITIONAL THUNDERSTORMS REMAIN POSSIBLE UNTIL A COLD FRONT PUSHES
THROUGH THE REGION THURSDAY...ESPECIALLY THURSDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NEEDED THROUGH 7 PM TODAY.

ILZ045-046-052-054>057-061>063-066>068-071>073-201200-
CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-
EDGAR-EFFINGHAM-JASPER-LAWRENCE-MOULTRIE-RICHLAND-SHELBY-
VERMILION-
253 PM CDT WED AUG 19 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE LIKELY THROUGH TONIGHT ACROSS EASTERN ILLINOIS.
THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS NORTHWEST OF I-70
INTO MID EVENING. THE PRIMARY THREAT WITH THESE STORMS IS
EXPECTED TO BE HEAVY RAIN AND LIGHTNING ESPECIALLY LATE THIS
AFTERNOON AND EVENING. HOWEVER...SOME OF THE STORMS MAY BECOME
SEVERE NORTHWEST OF I-70 WITH DAMAGING WIND GUSTS...FREQUENT
LIGHTNING...VERY HEAVY RAINS OF 1 TO 1.5 INCHES IN LESS THAN A
HALF HOUR AND POSSIBLE HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ADDITIONAL THUNDERSTORMS REMAIN POSSIBLE UNTIL A COLD FRONT PUSHES
THROUGH THE REGION THURSDAY WITH A SLIGHT CHANCE OF SEVERE
THUNDERSTORMS AGAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 4 AND 8 PM TODAY.

HUETTL

In the hours before

Local storm report, Aug 19, 2:41 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
241 PM CDT WED AUG 19 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     HEAVY RAIN       VIRGINIA                39.95N 90.21W
08/19/2009  M1.20 INCH       CASS               IL   CO-OP OBSERVER

            RAINFALL IN 20 MINUTES

&&

DPK
Local storm report, Aug 19, 3:00 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
300 PM CDT WED AUG 19 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     TSTM WND GST     LOAMI                   39.67N 89.85W
08/19/2009  E60 MPH          SANGAMON           IL   EMERGENCY MNGR

            ESTIMATED WIND GUST...TIME ESTIMATED

&&

DPK
Local storm report, Aug 19, 3:07 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
307 PM CDT WED AUG 19 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     TORNADO          LOAMI                   39.67N 89.85W
08/19/2009                   SANGAMON           IL   EMERGENCY MNGR

            POSSIBLE TORNADO TOUCHDOWN...DEBRIS REPORTED IN LOAMI

&&

DPK
Local storm report, Aug 19, 3:13 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
313 PM CDT WED AUG 19 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0313 PM     HEAVY RAIN       ST. DAVID               40.49N 90.05W
08/19/2009  M2.32 INCH       FULTON             IL   CO-OP OBSERVER

            1 HOUR RAINFALL

&&

DPK
Local storm report, Aug 19, 3:15 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
315 PM CDT WED AUG 19 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0214 PM     TSTM WND DMG     WOODSON                 39.63N 90.22W
08/19/2009                   MORGAN             IL   EMERGENCY MNGR

            POWERLINES DOWN ON CROW ROAD AND WOODSON BLACKTOP...TIME
            ESTIMATED BASED ON RADAR

&&

DPK
Local storm report, Aug 19, 3:22 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
322 PM CDT WED AUG 19 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0318 PM     FLOOD            LEWISTOWN               40.40N 90.16W
08/19/2009                   FULTON             IL   LAW ENFORCEMENT

            ROUTE 100 AND TAYLOR ROAD...STEET FLOODING IN LEWISTOWN

&&

DPK

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 19, 1:21 PM CDTSevere Thunderstorm WarningILXSchuyler54 min
Aug 19, 1:49 PM CDTSevere Thunderstorm WarningILXCass, Fulton, Mason, Morgan, Sangamon, Schuyler and 1 more56 min
Aug 19, 2:03 PM CDTTornado WarningILXMorgan, Scott42 min
Aug 19, 2:35 PM CDTTornado WarningILXMorgan, Sangamon, Scott40 min
Aug 19, 2:43 PM CDTSevere Thunderstorm WarningILXCass, Fulton, Logan, Mason, Menard, Morgan and 3 more62 min
Aug 19, 2:50 PM CDTTornado WarningILXMorgan, Sangamon40 min
Aug 19, 2:54 PM CDTSevere Thunderstorm WarningILXFulton, Knox, Marshall, Peoria, Stark, Tazewell and 1 more66 min
Aug 19, 2:58 PM CDTTornado WarningILXMorgan, Sangamon38 min
Aug 19, 3:22 PM CDTTornado WarningILXLogan, Sangamon38 min
Aug 19, 3:26 PM CDTTornado WarningILXChristian, Sangamon35 min
Aug 19, 3:39 PM CDTTornado WarningILXDeWitt, Logan36 min
Aug 19, 3:48 PM CDTSevere Thunderstorm WarningILXKnox, Marshall, Peoria, Stark, Tazewell, Woodford57 min
Aug 19, 3:52 PM CDTSevere Thunderstorm WarningILXChristian, Macon, Moultrie, Shelby38 min
Aug 19, 3:57 PM CDTTornado WarningILXChristian33 min
Aug 19, 4:10 PM CDTSevere Thunderstorm WarningILXDeWitt, Macon, Moultrie, Piatt65 min
Aug 19, 4:25 PM CDTTornado WarningILXDeWitt, McLean, Piatt39 min
Aug 19, 4:30 PM CDTSevere Thunderstorm WarningILXChampaign, Coles, DeWitt, Douglas, McLean, Macon and 3 more45 min
Aug 19, 4:40 PM CDTTornado WarningILXMcLean34 min
Aug 19, 4:56 PM CDTSevere Thunderstorm WarningILXChampaign, Douglas, Edgar, Vermilion64 min
Aug 19, 5:14 PM CDTSevere Thunderstorm WarningILXColes, Cumberland, Effingham, Jasper, Moultrie, Shelby46 min
Aug 19, 5:17 PM CDTTornado WarningILXVermilion28 min
Aug 19, 5:23 PM CDTTornado WarningILXVermilion32 min
Aug 19, 5:47 PM CDTTornado WarningILXEffingham18 min
Aug 19, 5:48 PM CDTSevere Thunderstorm WarningILXClark, Coles, Cumberland, Douglas, Edgar57 min
Aug 19, 6:00 PM CDTSevere Thunderstorm WarningILXClark, Clay, Coles, Crawford, Cumberland, Effingham and 2 more75 min
Aug 19, 6:51 PM CDTSevere Thunderstorm WarningILXEffingham, Shelby20 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.